BACKGROUND: Many drugs used for the treatment of HIV disease can cause drug hypersensitivity reactions. Since 2002, World Health Organization (WHO) has recommended the use of nevirapine and efavirenz as part of first line antiretroviral therapies for several years. Both of the drugs had equivalent clinical efficacy but differences in toxicity profile. OBJECTIVE: We aimed to determine the incidence and predictors of nevirapine and efavirenz-associated rash among Indonesian HIV-infected patients. METHODS: A retrospective cohort study was conducted among Indonesian patients who were using nevirapine or efavirenz between January 2004 to December 2013. All eligible predictors were analyzed using bivariate and multivariate analysis. RESULTS: 2,071 patients received nevirapine and 1,212 received efavirenz as first line therapies. The cumulative incidence of nevirapine-associated rash was 14% (95%CI: 12.5-15.5%) and evafirenz-associated rash was 4.5% (95%CI: 3.4-5.8%). Severe reactions occurred 1% patients receiving NVP and 0.1% patients receiving EFV, but no patients died due to these conditions. Predictors independently related with nevirapine-associated rash were female gender (adjusted RR = 1.622; 95%CI: 1.196-2.199; p = 0.002), baseline absolute CD4 count above 200 cells/mm3 (adjusted RR = 1.387; 95%CI: 1.041-1.847; p = 0.025), and hepatitis C co-infection (adjusted RR = 1.507; 95%CI: 1.138-1.995; p = 0.004). Baseline ALT level > 1.25 times upper normal limit (adjusted RR = 1.508; 95%CI: 0.998-2.278; p = 0.051) had a tendency to be a good predictor. None of the risk factors investigated was associated with developing efavirenz-associated rash. CONCLUSION: Female, baseline absolute CD4 count above 200 cells/mm3, hepatitis C co-infection and baseline ALT levels more than 1.25 times upper normal limit were predictors for nevirapine-associated rash in HIV patients.